Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 4, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 12, 2003, 3:26 PM CST for LaSalle Parish, Louisiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 12, 2003, 3:26 PM CST (21:26 UTC)
- Expired
- Mar 12, 2003, 4:15 PM CST
- In force
- 49 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County LaSalle Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
793 WUUS54 KSHV 122126 SVRSHV LAC059-122215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 324 PM CST WED MAR 12 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LA SALLE PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 415 PM CST * AT 324 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 20 MILES SOUTHWEST OF JENA... AND ANOTHER SEVERE THUNDERSTORM 10 MILES NORTHWEST OF JENA. BOTH STORMS WERE MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES SOUTHEAST OF JENA AT 415 PM CST THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO GOLFBALL SIZE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... LA SALLE PARISH IN NORTH CENTRAL LOUISIANA UNTIL 415 PM CST. LAT...LON 3177 9232 3152 9227 3139 9206 3192 9209 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 2:15 PM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Mar 12, 2:15 PM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 215 PM CST WED MAR 12 2003 AWIPS DOWN MOST OF THE DAY SO JUST GETTING STARTED. STILL AWAITING SOME DATA WHICH IS STILL LOADING AS OF NOW. A SE MOVING UPPER LOW... WHICH RESULTED IN WAVES OF DEEP CONVECTION THE PAST COUPLE OF DAYS... WILL BEGIN TO CLOSE OFF AS IT DIGS INTO BASE OF SOUTHERN STREAM FLOW. THE AMOUNT OF RESIDUAL INSTABILITY AND MOISTURE ACROSS MAINLY LA PORTIONS OF AREA DEPEND ON THE FORWARD SPEED AND THE RADIUS OF CURVATURE AND THIS LOW MAKES A TIGHT TURN TO THE NE. THE ETA MODEL BEING THE SLOWEST...YIELDS A GOOD CHANCE OF PRECIP TONIGHT. EVEN THIS MODEL KEEPS NEGATIVE LI VALUES SOUTH OF INTERSTATE 20. NOT COMFORTABLE LEAVING OUT POPS ALTOGETHER THIS EVENING...AS ANOTHER ILL DEFINED COLD FRONT BOUNDARY STILL APPROACHING FROM SE OK. WILL GO WITH 10 PERCENT NORTH TO 30 PERCENT SOUTH TONIGHT. LOOKING ALL GOOD FOR WEEKEND...DRY AND WARM. DRY LINE SITUATION MAY SET UP OVER HIGH PLAINS AND SPILL INTO AREA BY SUNDAY NIGHT. BUT MAY TAKE LONGER THAN THAT AS THINGS LOOKING WET THROUGH TUESDAY. SHV 56/72/50/77 2000 MLU 57/71/48/75 2100 TXK 54/70/47/76 1000 TYR 57/74/51/80 1000 LFK 58/76/52/79 2100 VII .SHV...NONE.
Hazardous weather outlook, Mar 12, 12:00 PM CST, 3 hours 26 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-131200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST WED MAR 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL DISTURBANCE MOVING ALONG THE GULF COAST...WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY ALONG AND TO THE SOUTH OF INTERSTATE 20. LATER TONIGHT...ANOTHER AREA OF SHOWERS AND THUNDERSTORMS OVER OKLAHOMA AND ARKANSAS...MAY MOVE INTO SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND ADJACENT AREAS OF NORTHEAST TEXAS. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED THIS AFTERNOON OR TONIGHT. IF SEVERE THUNDERSTORMS DO OCCUR...THE MAIN THREAT WOULD BE FROM LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 2:14 PM CST | Severe Thunderstorm Warning | SHV | Grant | 46 min |
| Mar 12, 4:39 PM CST | Severe Thunderstorm Warning | SHV | Natchitoches | 36 min |
| Mar 12, 5:18 PM CST | Severe Thunderstorm Warning | SHV | Grant | 57 min |
| Mar 12, 5:26 PM CST | Severe Thunderstorm Warning | SHV | Winn | 64 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.